ArticleFrontiers in medicine2022
Drug-induced hypersensitivity syndrome with high procalcitonin levels due to piperacillin/tazobactam and meropenem: A case report.
Article in Frontiers in medicine, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 4 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
4 citing papers in PubMed, 8 citations in OpenAlex.
- Review
- Anaphylaxis with Elevated Procalcitonin Mimicking Sepsis: A Literature Review and Report of Two Cases.Journal of clinical medicine · 2025Review
- A Rare Case of Drug Reaction with Eosinophilia and Systemic Symptoms Syndrome Leading to Hemodialysis and Multiple Infections: A Case Report and Literature Review.Internal medicine (Tokyo, Japan) · 2024Review
- DRESS Syndrome: Renal Involvement in Two Cases - A Comprehensive Analysis and Literature Review of Improved Diagnosis and Treatment.The American journal of case reports · 2024Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Drug reaction with eosinophilia and systemic symptoms (DRESS) is a rare and life-threatening adverse drug reaction. It is characterized by a long latency period with rash, hematological abnormalities, and visceral damage. Clinical manifestations of DRESS vary. Thus, accurate clinical diagnosis and identification are essential to ensure timely treatment commencement for improving prognosis and speeding up recovery. We report the case of a 66-year-old male patient with a drug reaction induced by a beta-lactam antibiotic, piperacillin/tazobactam (Pip/Taz). This resulted in the manifestation of both eosinophilic and systemic symptoms. Ten days after the Pip/Taz treatment commencement, the patient developed hyperthermia and elevated serum procalcitonin (PCT), leading to a misdiagnosis of an exacerbated infection. Meropenem treatment was then started. However, after 72 h, the patient developed a generalized rash, eosinophilia, hematological abnormalities, and visceral damage. Moreover, PCT levels were significantly elevated. All these symptoms were associated with DRESS. The sensitizing drug was discontinued, and glucocorticoids were administered, resulting in gradual subsiding of symptoms and decreases in serum PCT levels. Clinicians should be aware that elevated PCT serum levels may be a diagnostic biomarker for DRESS, which requires specific treatment. Furthermore, studies are warranted to further evaluate and elucidate the role of PCT in response to DRESS.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.